Pennsylvania, 2013Flash Flooding in Pennsylvania, September 2, 2013
September 2, 2013 · NWS PHI · 4 events in 3 counties and zones
A lee side trof in combination with an upper air disturbance triggered clusters of showers and thunderstorms with torrential downpours to occur in southeast Pennsylvania during the late morning into the early afternoon on the 2nd. This caused urban, poor drainage and small creek flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lee side trof in combination with an upper air disturbance triggered clusters of showers and thunderstorms with torrential downpours to occur in southeast Pennsylvania during the late morning into the early afternoon on the 2nd. This caused urban, poor drainage and small creek flash flooding. Event precipitation totals reached between 1.0 and 3.5 inches in many areas in and around the local Philadelphia area and marred traveling plans on this Labor Day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 2, 8:22 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 2, 8:22 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
922 AM EDT MON SEP 2 2013
.SYNOPSIS...
A VERY WARM AND HUMID AIR MASS WILL CONTINUE OVER THE REGION
TODAY ALONG WITH A TROUGH OF LOW PRESS WHICH WILL AID THE
DEVELOPMENT OF MORE SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL
APPROACH FROM THE WEST TONIGHT AND WILL MOVE ACROSS THE AREA
TUESDAY MORNING, USHERING IN COOLER AND DRIER WEATHER FOR REST OF
THE WEEK. A DRY COLD FRONT WILL CROSS THE AREA ON THURSDAY AND
POSSIBLY ANOTHER ONE ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FEW SHOWERS AND TSTMS REMAIN ON RADAR AT THIS HOUR, BUT COVERAGE
HAS LESSENED IN THE PAST FEW HOURS AS ONE IMPULSE MOVES ACRS THE REGION.
HAVE LOWERED POPS OVERALL FOR THE NEXT COUPLE OF HOURS AND WILL
SEE HOW THINGS PLAY OUT LATER THIS MORNING INTO THE EARLY AFTN
WITH FACTORS SUCH AS CLOUD COVER PSBLY INHIBITING MORE
DEVELOPMENT. FOR NOW HAVE LEFT POPS AND CONVECTIVE TRENDS ALONE
LATER TODAY.
ONCE THIS IMPULSE MOVES THROUGH ANOTHER ONE IS RIGHT ON ITS HEELS.
TRIED NOT TO BE TOO CUTE WITH THE POPS TODAY GIVEN WE ARE STUCK IN
THIS VERY MOIST AIRMASS AND ARE ALWAYS PRIMED FOR
CONVECTION...DECIDED NOT TO GO HIGHER THAN 60 PERCENT. THE ONE THING
THAT WILL BE DIFFERENT TODAY THAN THE PAST TWO IS THE BETTER DEFINED
CYCLONIC FLOW ALOFT...IN DAYS PAST WE HAVE BEEN MORE ZONAL-ISH. WITH
THE UPPER-LEVEL FLOW TURNING MORE CYCLONIC WE WILL UNFORTUNATELY SEE
ANOTHER SPIKE IN PWATS WITH THE MID-LEVEL TROUGHING BECOMING
SLIGHTLY NEGATIVELY TILTED SO EXPECTING AROUND 2 INCHES THROUGHOUT
THE COLUMN THIS AFTERNOON. ONE ISSUE THAT MAY ARISE TODAY, POSSIBLY
LIMITING THE CONVECTIVE POTENTIAL THIS AFTERNOON IS HOW MUCH
ACTIVITY OCCURS THROUGH THE MORNING HOURS PLUS HOW LONG DOES THE
STRATUS STICK AROUND.
THIS IS TIED TO THE AFOREMENTIONED AFTERNOON IMPULSE. MODEST
INSTABILITY IN PLACE COMBINED WITH THE SOUTHERLY FLOW ALOFT MAKES
FOR RIPE CONDITIONS FOR TRAINING STORMS TO DEVELOP THIS AFTERNOON.
NO HEADLINES IN PLACE IN REGARDS TO FLOODING POTENTIAL BUT
ISOLATED ISSUES OF FLASH FLOODING ARE POSSIBLE JUST ABOUT ANYWHERE
TODAY. ANY OF THE STORMS MAY ALSO PRODUCE A FEW WET MICROBURSTS
GIVEN HOW SATURATED THE COLUMN IS EXPECTED TO BE.
TODAYS MAX TEMPERATURE GREATLY DEPENDS ON HOW FAST WE SCATTER OUT
THE STRATUS. THE NAM/MET APPEARS TO KEEP US SHROUDED IN THE LOWER
STUFF FOR A MAJORITY OF THE MORNING ONLY BREAKING OUT TOWARDS THE
MID-AFTERNOON WHEREAS THE GFS SAYS, WHAT STRATUS. SEEING AS THOUGH
WE ALREADY HAVE STRATUS IN A LOT OF PLACES ACROSS OUR EASTERN ZONES
AND THE SYNOPTIC FLOW SHOULD REMAIN LIGHT TODAY OPTED TOWARDS THE
COOLER MET NUMBERS. THIS WOULD KEEP US VERY HUMID BUT NOT NEARLY AS
WARM AS THE PAST COUPLE OF DAYS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE PRE-FRONTAL TROUGH SHOULD BE TO OUR EAST BY TONIGHT AND THE
ENSUING COLD FRONT SHOULD BE ACROSS CENTRAL/EASTERN PENNSYLVANIA
TONIGHT. THE SURFACE CONVERGENCE ASSOCIATED WITH THE FRONT SHOULD
BE WANING DURING THE OVERNIGHT HOURS, HOWEVER WE STILL HAVE AMPLE
LOW-LEVEL MOISTURE IN PLACE TO TAP INTO SO WE CONTINUE TO KEEP
CHANCE POPS IN THE FORECAST. WE FINALLY SHOULD START TO SEE SOME
RELIEF FROM THE HUMIDITY BY VERY LATE TONIGHT AS THE WINDS TURN
WESTERLY AND BEGIN TO BRING IN SOME DRIER AIR.
OVERNIGHT TEMPERATURES WERE A BLEND OF THE MET/MAV SINCE THEY WERE
BASICALLY IDENTICAL.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE LONG TERM FORECAST IS PRETTY MUCH DRY EXCEPT FOR A CHANCE OF
SHOWERS TUESDAY AND POSSIBLY AGAIN ON SUNDAY. A SHRTWV TROF OVER
THE NORTHEAST AND MID-ATLANTIC ON TUESDAY MOVES OFFSHORE TUESDAY
NIGHT BUT A LARGER SCALE TROF REMAINS IN PLACE OVER ERN CANADA FOR
THE REST OF THE WEEK WHICH LEAVES OUR AREA IN RELATIVELY DRY NW
FLOW ALOFT.
THE TRICKIEST PART OF THIS FORECAST IS AT THE BEGINNING ON
TUESDAY. A COLD FRONT ASSOCD WITH THE SHRTWV TROF IS EXPECTED TO
PUSH EWD THROUGH PA DURG MONDAY NIGHT AND BE OVER NJ/DE BY EARLY
TUESDAY MORNING. THE NAM, ECMWF AND SREF ARE INDICATING SOME
PRECIP OVER ERN NJ AND DELMARVA ON TUESDAY MORNING AT LEAST...WHILE
THE GFS WANTS TO CLEAR PRECIP OUT MORE QUICKLY. AS A RESULT WE
TRIMMED THE POPS BACK FOR TUESDAY ESPECIALLY N/W OF PHL BUT KEPT
CHC POPS S AND E. MAX TEMPS BEHIND THE COOL FRONT WILL BE A LITTLE
LOWER TUES VS MON BUT BIGGEST DIFFERENCE WILL BE THE LOWER DEWPTS
MAKING FOR A MORE PLEASANT AFTN...ESPECIALLY N/W OF PHL.
FOR THE REMAINDER OF THE EXTENDED PERIOD...PLEASANT WX SHOULD
CONTINUE WITH TEMPS NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF
YEAR. ANOTHER COOL FRONT ASSOCD WITH A DIGGING SHRTWV TROF IS FCST
TO CROSS THE AREA ON THURSDAY RESULTING IN NO PRECIP BUT SLIGHTLY
COOLER MAX TEMPS AGAIN ON FRIDAY. YET ANOTHER FRONT IS FCST ON
SUNDAY AND...GIVEN THE UNCERTAINTY AT DAY 7...IT WAS DECIDED TO
ADD SLIGHT CHC POPS TO THE FCST AT THAT TIME.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
TRICKY FCSTS TODAY, BUT SOME IMPROVEMENT HAS ALREADY BEEN NOTED
ACRS THE REGION. THE REAL LOW CLOUDS/FOG (LIFR) HAS IMPROVED IN
MOST AREAS, WITH SOME LINGERING LIFR IN TTN/PNE. THIS SHOULD
HOPEFULLY IMPROVE IN THE NEXT FEW HOURS. MOST OTHER SITES ARE
STILL IFR. HOWEVER, ABE, WHO HAD SOME RAIN EARLIE HAS IMPROVED TO
VFR. SO, ITS GOING TO BE ONE OF THOSE DAYS. THERE WILL BE SCT
SHOWERS AND TSRA AROUND EARLY AND PSBLY SOME MORE ORGANIZED STUFF
LATER THIS AFTN. THE OVERALL TREND IS FOR IMPROVEMENT AS IN
CIGS/VSBYS AS THE DAY PROGRESSES, BUT THIS WILL LIKELY BE SLOWER
IN SOME AREAS THEN OTHERS AND WILL BE IMPACTED BY ANY PRECIP THAT
OCCURS.
TONIGHT...COULD STILL SOME LINGERING SHOWERS PUSHING THROUGH OUR
EASTERN TERMINALS TONIGHT THOUGH THE TREND WILL BE FOR DIMINISHING
THEM. COLD FRONT PROBABLY DOES NOT MOVE THROUGH UNTIL LATER ON
TUESDAY MORNING SO WE SHOULD STILL HAVE THE MOIST AIRMASS IN PLACE
THAT WOULD ALLOW FOR THE RETURN OF SUB-VFR CONDITIONS.
OUTLOOK...
TUESDAY...GENERALLY VFR CONDS BUT POSSIBLY LOWER IN SCT SHRA AND FOG
ESPECIALLY IN THE MORNING.
WEDNESDAY THROUGH FRIDAY...VFR CONDITIONS WITH MAINLY NW WINDS...
STRONGER DURING THE DAY
&&
.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED ACROSS OUR WATERS TODAY AND
TONIGHT AS WE CONTINUE WITH THE SOUTHERLY WINDS. SEAS WILL
CONTINUE TO RUN AROUND 3 FEET TODAY AND TONIGHT WITH WINDS LESS
THAN 15 KNOTS. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ONCE AGAIN TODAY AND TONIGHT ACROSS OUR WATERS.
OUTLOOK...
NO SCA CONDS ARE EXPECTED FOR THE REMAINDER OF THIS WEEK. WINDS
WILL BE GENERALLY NORTHWEST AND SOMEWHAT STRONGER BEHIND COLD
FRONTS ON TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...AMC
NEAR TERM...HEAVENER/NIERENBERG
SHORT TERM...HEAVENER
LONG TERM...AMC
AVIATION...AMC/HEAVENER/NIERENBERG
MARINE...AMC/HEAVENER
Hazardous weather outlook, Sep 2, 3:17 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EDT MON SEP 2 2013
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-030830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
417 AM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ACROSS THE AREA WILL LIKELY PRODUCE SOME
VERY HEAVY DOWNPOURS. IF MULTIPLE STORMS CROSS THE SAME AREA THEN
SIGNIFICANT FLOODING COULD OCCUR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-470-030830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
417 AM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HAZARDOUS WINDS AND
SEAS AS WELL AS DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 3:56 AM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 AM EDT MON SEP 2 2013
PAZ054-055-061-062-020945-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
456 AM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEHIGH...SOUTHERN
CARBON...SOUTHERN MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...
AT 451 AM EDT...A STRONG THUNDERSTORM WAS NEAR JORDAN VALLEY...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR BOWMANSTOWN AROUND 510 AM...BELTZVILLE STATE
PARK AROUND 520 AM...TRACHSVILLE AROUND 530 AM...GILBERT AROUND 540
AM AND BRODHEADSVILLE AROUND 550 AM.
LAT...LON 4106 7546 4084 7524 4067 7575 4073 7579
4074 7577 4077 7582 4082 7586
FORECASTER: HEAVENERSpecial weather statement, Sep 2, 6:16 AM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
716 AM EDT MON SEP 2 2013
NJZ001-007>009-PAZ062-021245-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
716 AM EDT MON SEP 2 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...SOUTH
CENTRAL NORTHAMPTON...SUSSEX...WARREN AND WESTERN MORRIS COUNTIES...
AT 714 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PELLETTOWN TO HAMPTON TO SPRINGTOWN...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR SUSSEX AROUND 730 AM...LAKE MOHAWK AROUND
745 AM...VERNON VALLEY AROUND 800 AM...HIGHLAND LAKE AROUND 815 AM...
SUCCASUNNA AROUND 830 AM AND GREEN POND AROUND 845 AM.
LAT...LON 4121 7437 4109 7449 4104 7449 4106 7445
4101 7438 4075 7458 4072 7472 4061 7471
4046 7500 4048 7506 4054 7507 4057 7510
4057 7519 4061 7520 4055 7531 4057 7536
4072 7507 4129 7470
TFGSpecial weather statement, Sep 2, 6:26 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 AM EDT MON SEP 2 2013
NJZ009-010-012-013-015-017>019-PAZ070-071-101>106-021330-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...TRENTON...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...PHILADELPHIA...
HONEY BROOK...OXFORD...WEST CHESTER...KENNET SQUARE...
COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT...
PERKASIE...MORRISVILLE...DOYLESTOWN
726 AM EDT MON SEP 2 2013
...FOGGY START TO LABOR DAY...
FOG HAS FORMED THIS LABOR DAY MORNING AND IS LOCALLY DENSE IN
AREAS, ESPECIALLY NEAR RIVERS AND LAKES. IF YOU ARE DRIVING EARLY
THIS MORNING, PLEASE BE WARY OF CHANGING ROAD CONDITIONS AND USE
YOUR LOW BEAMS. PLEASE BE ON THE ALERT FOR PEDESTRIANS, JOGGERS
AND BICYCLISTS. THE FOG WILL DISSIPATE AS THE MORNING PROGRESSES.
Special weather statement, Sep 2, 6:58 AM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 AM EDT MON SEP 2 2013
NJZ008>010-021300-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-
758 AM EDT MON SEP 2 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...SOMERSET
AND SOUTHERN MORRIS COUNTIES...
AT 753 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BEATTYESTOWN TO CALIFON TO FLEMINGTON...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
DOPPLER RADAR HAS BEEN CONSISTENTLY SHOWING WIND GUSTS OF 30 TO 40
MPH WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR FLEMINGTON AROUND 810 AM...CHESTER AROUND
820 AM...FAR HILLS AROUND 830 AM...MENDHAM AROUND 840 AM...MILLSTONE
AROUND 850 AM AND NORTH PLAINFIELD AROUND 900 AM.
LAT...LON 4073 7437 4068 7445 4066 7445 4066 7440
4063 7441 4057 7453 4049 7446 4041 7459
4038 7460 4049 7506 4053 7505 4071 7487
4078 7490 4084 7482 4088 7481 4079 7439
TFGFlash Flood, Philadelphia
- When
- September 2, 9:30 AM EST to 11:30 AM EST
- Where
- Philadelphia County, 2.12 mi E of (Phl)philadelphia in to 1.42 mi SSE of Philadelphia
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.880, -75.210
Thunderstorms with very heavy downpours caused flash flooding in eastern and southeastern parts of Philadelphia. Doppler Radar storm total estimates reached 1 to 2 inches within the city. Event precipitation totals included 1.89 inches at the Philadelphia International Airport.
Flash Flood, Philadelphia
- When
- September 2, 10:30 AM EST to 1:15 PM EST
- Where
- Philadelphia County, 2.94 mi WSW of West Philadelphia to 2.87 mi S of Overbrook
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.935, -75.232
A Skywarn spotter reported that thunderstorms with very heavy downpours caused flash flooding along sections of Cobbs Creek bordering Delaware County. While there are no established flood stages for gages along Cobbs Creek, it crested at 7.67 feet at Noon EDT on the 2nd at Lincoln Highway/City Avenue (U.S. Route 1) and at 13.72 feet at the Mount Moriah Cemetery at 215 p.m. EDT on the 2nd. Event precipitation totals included 1.89 inches at the Philadelphia International Airport.
Flash Flood, Delaware
- When
- September 2, 11:15 AM EST to 2:30 PM EST
- Where
- Delaware County, Upper Darby to 1.49 mi N of Lima
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -75.330
Thunderstorms with very heavy downpours caused flash flooding across central Delaware County with Springfield and Upper Darby Townships affected the hardest. In Springfield Township, flash flooding along the Stony Creek backed into storm drains in the parking lot of BJ's Wholesalers on Woodland Avenue. The water reached up to five feet high and completely submerged some vehicles. About twenty water rescues were performed as fifty vehicles were affected in the parking lot. Seven fire companies responded to the flooding. Specialized rescue boat water units were used to rescue people from their vehicles. Numerous roadways were flooded in the township and neighboring Upper Darby Township. One vehicle was swept into a flooded creek. The intersections of Normandy and Marshall Roads, Copley and Marshall Roads and Lansdowne Avenue and State Road were all flooded and closed for several hours. In Middletown Township, several water rescues occurred in the Lima area. A Skywarn spotter also reported flooding along Cobbs Creek bordering Philadelphia. Event precipitation totals included 3.59 inches in Swarthmore, 2.85 inches in Havertown, 2.00 inches in Drexel Hill and 1.89 inches at the Philadelphia International Airport.
Flash Flood, Bucks
- When
- September 2, 12:00 PM EST to 3:00 PM EST
- Where
- Bucks County, 1.48 mi NNW of Fountainville to 0.53 mi W of Weisel
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.350, -75.160
Thunderstorms with torrential downpours caused creek and poor drainage flash flooding in central Bucks County affecting Bedminster, Plumstead and Tinicum Townships Doppler Radar storm total estimates reached between 2 and 4 inches in sections of those townships.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Damaging Wind in Oklahoma, September 2, 2013$50,000 · 60 kt wind · 1 event
- Flash Flood in New Mexico, September 2 to 3, 2013$35,000 · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Ohio, September 2, 2013$25,000 · 1 in hail · 3 events
- Flash Flood in Maine, September 2, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477653, 477655, 477654, 477658.